MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE
Catalog Number PR-35052-HPHNM
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "one wing broke off, with all but approx 1 cm remaining in patient's arm.The nurse required 2 artery forceps to grip remaining sheath to slowly retract from patients arm, then slide up picc to hub where it started to separate and remove from picc line." the sheath was completely removed.There was no patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).The customer provided two images for analysis.The images confirmed a peel away sheath tearing incorrectly as incorrect tearing of the extrusion towards one tab was identified.The customer returned one peel-away sheath for analysis.No definite signs of use were observed.Visual inspection revealed that one side of the peel-away sheath tore partway down the extrusion, causing the tab and extrusion to separate from the rest of the assembly.The sheath extrusion appeared partly stretched.Microscopic examination confirmed the damage and revealed that the sheath was torn completely down one score line.It was also identified that the blue stripe of the extrusion was not accurately aligned with the tabs to ensure proper tearing of the sheath.This likely caused or contributed to the reported defect.The sheath was severed to observe the cross section.The overall length of the sheath measured 4" which is within the specification limits of 3 7/8 - 4 1/8" per the sheath product drawing.Functional inspection could not be accurately performed as a part of this complaint investigation due to the condition of the returned sample.Manufacturing was consulted as a part of this complaint investigation.They stated that the likely cause of the defect is that that the extrusion was not correctly aligned duri ng the molding operation (blue stripes).A device history record review was performed and the following findings were identified: for part number eb-01051-002 with batch 34c23d0085, the device history records revealed 3 non-conformances regarding peel-away sheath defects.The instructions for use (ifu) provided with this kit informs the user, "precaution: avoid tearing sheath at insertion site which opens surrounding tissue creating a gap between catheter and dermis." the report that a peel-away sheath did not tear correctly was confirmed through complaint investigation of the returned sample.Visual analysis revealed that one side of the extrusion tore partway, causing the tab and extrusion to separate from the assembly.Microscopic examination identified that the blue stripe of the extrusion was not accurately aligned with the tabs to ensure proper tearing of the sheath.Manufacturing was additionally consulted as a part of this complaint investigation, and they confirmed that the likely cause of the defect is that the extrusion was not correctly aligned during the molding operation (blue stripes).Therefore, based on the customer report and the sample received, manufacturing caused or contributed to this event.A non-conformance was initiated to further investigate this complaint issue.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
ARROW PI PICC 2L 5FRX50CM W/80CM HYDRO NIT SWG
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20771588
Report Number9680794-2024-01132
Device Sequence Number8088483
Product Code LJS
UDI-Device Identifier00801902101099
UDI-Public(01)00801902101099(11)230619(17)250531(10)33F23F0433(21)
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue NumberPR-35052-HPHNM
Device Lot Number33F23F0433
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date11/25/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown